Counterfeit pills are made to look exactly like genuine medications but often contain harmful substances or incorrect dosages. This can lead to serious health risks and even death. When taken medicinally, counterfeit medicines can cause treatment failure and contribute to drug resistance. Those who knowingly or unknowingly take fake pills recreationally face the risk of immediate poisoning or overdose.
Both young people and adults are at risk of unknowingly obtaining counterfeit pills or drugs containing fentanyl. This is why the National Institute on Drug Abuse (NIDA) emphasizes the dangers of fentanyl and its potential for overdose and death, especially when mixed with other drugs.
It is essential to be cautious about the medications you take and only use prescriptions from healthcare professionals or reputable pharmacies. If you suspect someone might be using counterfeit pills or drugs containing fentanyl, seek immediate medical help or contact emergency services.
The only way to know for sure if your pill contains fentanyl is to test it.
Taking counterfeit pills can be extremely dangerous for both young people and adults, putting individuals at risk for fentanyl poisoning, overdose, and death.
As a powerful synthetic opioid that is up to 100 times more potent than morphine, fentanyl is often mixed with other drugs, usually without the user’s knowledge. Cost and availability has made fentanyl the drug of choice for dealers, since it can be mixed with stimulants or depressants. On top of that, when blended with an inert substance like baby formula, it can greatly expand a small quantity of drugs, which significantly expands the dealer’s profits.
Because even a small amount of fentanyl can cause a fatal overdose, the Centers for Disease Control and Prevention (CDC) has reported a significant increase in fentanyl-related deaths in the United States. Minnesota is no exception – virtually every community is threatened by this powerful and inexpensive drug.